MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC PRO SHIELDED IV CATHETER W/ BLOOD CONTROL TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC PRO SHIELDED IV CATHETER W/ BLOOD CONTROL TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 392654
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the blood control on the bd insyte¿ autoguard¿ bc pro shielded iv catheter with blood control technology would not work during use.The following information was provided by the initial reporter: "cannot break blood control.".
 
Event or Problem Description
It was reported that the blood control on the bd insyte¿ autoguard¿ bc pro shielded iv catheter w/ blood control technology wouldn't work during use.The following information was provided by the initial reporter: "can't break blood control".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: device available for eval yes, returned to manufacturer on: 17-jan-2023 investigation summary bd received twelve 10 gauge insyte autoguard blood control pro winged units from lot 1068446 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned units and observed no physical damage or deformities that could have caused or contributed to the reported defect.Next, the units were flushed to check for adequate fluid flow and proper function of the actuators.Each unit was flushed successfully with no issues or delays observed.Finally, a luer-lok syringe was used to flush the devices in case there might be an issue with the connector and no issues were found.The actuators functioned properly for each unit.Therefore, based off the visual inspection and testing the engineer was unable to verify the reported defect.Since no defects were found during inspection a definitive root cause could not be determined.

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC PRO SHIELDED IV CATHETER W/ BLOOD CONTROL TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16219422
Report Number1710034-2023-00021
Device Sequence Number7388816
Product Code FOZ
UDI-Device Identifier00382903926541
UDI-Public00382903926541
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Model Number392654
Device Catalogue Number392654
Device Lot Number1068446
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date03/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown